Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 260, NWS Austin/San Antonio, TX

July 1, 2007Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 1, 2007, 6:12 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 6:12 PM CDT (23:12 UTC)
Expired
Jul 1, 2007, 9:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 012313
FFWEWX
TXC265-020215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 607 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 6 MILES WEST OF HUNT...OR ABOUT 17 MILES WEST OF
  KERRVILLE...MOVING WEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERR
  WILDLIFE MGMT AREA

THE MOST DANGEROUS AREA FOR FLASH FLOODING IS ALONG FM ROAD 1340 
WEST OF HUNT AND ALONG HIGHWAY 39 SOUTHWEST OF HUNT. EXPECT UP TO 3 
INCHES OF RAINFALL TO OCCUR IN THESE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2992 9969 2993 9917 3014 9916 3014 9933
      3026 9932 3015 9969

$$
1 follow-up statement
000 
WGUS74 KEWX 020011
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT SUN JUL 1 2007

TXC265-020215-
KERR TX-
708 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR KERR
COUNTY...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE RAINFALL OCCURRING OVER WESTERN KERR COUNTY. WHILE 
THUNDERSTORMS WILL SHIFT WESTWARD AND OUT OF KERR COUNTY BY 730 
PM...THE THREAT FOR FLASH FLOODING WILL CONTINUE OVER THE HEADWATERS 
OF THE GUADALUPE RIVER WEST OF HUNT. 

MOTORISTS TRAVELLING WEST OF HUNT ALONG FM ROAD 1340 OR HIGHWAY 39 
SHOULD WATCH CAREFULLY FOR WATER OVER THE ROAD. MOST FLASH FLOOD 
DEATHS OCCUR IN AUTOMOBILES. TWO FEET OF RUSHING WATER CAN CARRY 
AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT 
DROWN.

LAT...LON 2992 9969 2993 9917 3014 9916 3014 9933
      3026 9932 3015 9969

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:56 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 1, 2:56 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT SUN JUL 1 2007

.DISCUSSION...
THE BIG CONCERN THIS FORECAST PERIOD IS ANOTHER FLASH FLOOD
SCENARIO SETTING UP. THE UPPER LOW IS PROGGED TO DRIFT SOUTHWEST
BACK ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TUESDAY AND
WEDNESDAY. WITH A TROPICAL AIRMASS IN PLACE, THE LOW WILL PRODUCE
PERSISTENT RAINS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. RAINFALL
AMOUNTS AROUND THE UPPER LOW COULD EASILY REACH 4 INCHES TUESDAY NIGHT.
CURRENT THINKING IS THIS AMOUNTS IS PROBABLY WEST OF A LINE FROM
AUSTIN TO SAN ANTONIO, BUT COULD CHANGE AS SUBSEQUENT MODEL RUNS
WILL BETTER PINPOINT THE FINAL TRACK OF THE UPPER LOW.

UNTIL THIS HAPPENS, AND EVEN AFTER IT HAPPENS, A MID AND UPPER
LEVEL TROF AXIS WILL RESIDE OVER SOUTH CENTRAL TEXAS THROUGH
FRIDAY. THE AXIS STARTS OUT ORIENTED NORTHEAST-SOUTHWEST, SLICING
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS IN HALF. THEN AS THE LOW
CENTER SLIDES SOUTHWEST OUT OF OKLAHOMA TO THE RIO GRANDE, THE
UPPER HIGH NOSES EAST ACROSS THE CENTRAL U.S., CAUSING THE TROF
AXIS TO BECOME EAST-WEST ORIENTED BY FRIDAY. DAY TO DAY RAIN
COVERAGE WILL BE GREATER EAST AND SOUTH OF THIS AXIS.

MAX TEMPERATURES WILL BE RAIN AND SOIL MOISTURE DEPENDENT THROUGH
FRIDAY. AFTERWARD, THE AFTERNOON SHOWERS WILL BE MORE ISOLATED,
ALLOWING TEMPS TO RISE BACK TO SEASONAL NORMALS AS THE SOIL SLOWLY
LOSES MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  88  73  87  74 /  50  70  40  60  40
AUSTIN BERGSTROM INTL AIRPORT  72  89  72  87  73 /  50  70  40  60  50
DEL RIO INTL AIRPORT           74  90  75  92  75 /  30  20  30  50  60
SAN ANTONIO INTL AIRPORT       73  88  74  88  73 /  50  60  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/02
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CDT SUN JUL 1 2007

TXZ171>173-183>194-202>209-217>225-228-021815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
106 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS
POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS
WILL CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT
FOR FLASH FLOODING CONTINUES ALSO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE
RAINFALL DEVELOPS.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.